Mar 28, 2000
I began with Crixivan, 3tc, and zerit. Excellent results: I had even gained weight and several other advantages. But after 2 years, I became too thin everywhere and especially in the face which I cannot hide. Then, I changed Crixivan for Viracept. All that I happened is more diarrhea. My microbiologist proposed Efavirenz (Sustiva) to me. Two days were already sufficient to see the difference on my face which became more beautiful (full). But, I couldn't manage to distinguish between reality and the nightmares (example: sounds at night -- real or a simple nightmare?). Moreover, I awake the following day as if I had smoked drugs all night the effect of which stops only partially at 3:00 PM. Knowing that I already smoked drugs 3 times in my life and that I did not like the effect because of terrible paranoia. Same Paranoia which I do not tolerate with SUSTIVA at work. Then I stop sustiva for viracept again. What I can do to not have Paranoia with sustiva??? Please help . Thank you! (CD4= 700) T4c<20
| Response from Dr. Henry
Well it is hard to say without more details. The sustiva side effects often diminish over 2-6 weeks and can often be minimized with drugs like ativan or haldol. If that isn't an option then switching the nelfinavir to ziagen or viramune might be an option. Nelfinavir diarrhea can often be helped by such approaches as regular use of immodium or lomotil (use daily for a while even if no diarrhea), oat bran tablets, or pancreatic enzymes. Each person is different so a careful trial by error approach often is needed. Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.